prednisone and rash?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1669
   Posted 11/16/2009 10:15 PM (GMT -6)   
I have an unexplainable itchy rash on my face, neck and mid upper chest. Starting to wonder if it has anything to do with prednisone use. I just tapered off completely a few days ago and have had the rash for a couple of weeks. I've never had anything like this the other times I've been on it, but I thought I'd check to see if anyone else ever has experienced this.
Dxd CD in 2003. Scope Aug/09 shows UC.
Meds: Colazal, prednisone, vancomycyn, prilosec, darvocet, bentyl
Currently in bad flare-up


MPaulineG
Regular Member


Date Joined Nov 2009
Total Posts : 26
   Posted 11/17/2009 8:52 AM (GMT -6)   
Hello. I have been experiencing this horrible rash also. It's on my neck, chest, upper arms. Its very itchy. I use Eucerin Intensive body cream. I think mine if from my Prednisone tamper also. I am also loosing my hair like crazy from it. Im going to see my GI today and Im going to ask him about it. I'll keep you posted.
Diagnosed with Crohn's Disease in August of 2007. Female/24. Been hospitalized 3 times.
Meds & Vitamins currently on:
*Asacol (3)400mg pills 3 times a day
*Prilosec OTC 20mg
*Humira 40mg every 2 weeks (started Aug. 09)
*Prednisone from 60mg to 0mg (On & off for 2 years. Finally tampered off from Sept. to mid Oct 09)
*Coumadin alternating 7.5 to 10 mg everyday (blood clot)
*Plavix for 3 months & Asprin for 6 months (heart surgery)
*Septal Occluder implant of the heart (Nov. 6, 2009)
*Flu shot
*Iron, Potassium, Multivitamin,Calcium, 2mg of Biotin & B-100's, E-400
 


lilturbo
Regular Member


Date Joined Feb 2008
Total Posts : 298
   Posted 11/17/2009 1:05 PM (GMT -6)   
Hello!

When I was on prednisone I, like you, got itchy rashes. I was scratching non-stop and seriously thought I was going to scratch my skin off! I also felt like my skin was way more sensitive and thin too. =(

Mine cleared up when I started to taper down (I think I was at about 15-20mg when the rash/itchiness started to go away).

At first my Gastro doc thought it was my pup (I have never been allergic to dogs) but then realized it was the prednisone (my hair was falling out in big clumps too).

I hope your rash goes away soon! It's no fun!!

Take care!!!!

-Emma =)
turboemma.blogspot.com/


heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1669
   Posted 11/19/2009 4:21 PM (GMT -6)   
Good to know I'm not the only one. I can't find any reason for this itchiness. I barely scratch it and it turns all red. Kind of embarrassing being on the face. I did lose some hair yesterday but I was also coloring my hair and blamed that. Hopefully it won't last too long now that I'm done with the taper. Now if I could just lose this prednisone weight gain....
Dxd CD in 2003. Scope Aug/09 shows UC.
Meds: Colazal, prednisone, vancomycyn, prilosec, darvocet, bentyl
Currently in bad flare-up


MPaulineG
Regular Member


Date Joined Nov 2009
Total Posts : 26
   Posted 11/19/2009 8:43 PM (GMT -6)   
Hey lilturbo- did you loose alot of hair while tampering off prednisone? how long after stopping the prednisone did your hair stop falling out? is it growing back?

sorry for so many ?'s. Mine is falling out like crazy
Diagnosed with Crohn's Disease in August of 2007. Female/24. Been hospitalized 3 times.
Meds & Vitamins currently on:
*Asacol (3)400mg pills 3 times a day
*Prilosec OTC 20mg
*Humira 40mg every 2 weeks (started Aug. 09)
*Prednisone from 60mg to 0mg (On & off for 2 years. Finally tampered off from Sept. to mid Oct 09)
*Coumadin alternating 7.5 to 10 mg everyday (blood clot)
*Plavix for 3 months & Asprin for 6 months (heart surgery)
*Septal Occluder implant of the heart (Nov. 6, 2009)
*Flu shot
*Iron, Potassium, Multivitamin,Calcium, 2mg of Biotin & B-100's, E-400
 


LauryLu
Regular Member


Date Joined Dec 2008
Total Posts : 75
   Posted 11/21/2009 5:40 PM (GMT -6)   
I was also getting a rash while on prednisone, although it was not itchy. My GI couldn't explain to me what was causing it and refused to think it was the prednisone. I sat and told him that I honestly thought it was the prednisone but he didn't want to hear it. Every time I get a weird unexplainable symptom, its when I am on prednisone. But, at the moment I am on Entocort and no side effects :)
27 yo Female, Crohn's, stricturing type- terminal illeum.
Diagnosed at 6...symptoms at age 2
Bal-resection 1998
history of prednisone, antibiotics, Asacol, Prilosec, Pentasa, 6mp, Imuran, Remicade, LDN, Entocort, Humira...

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 25, 2014 8:43 PM (GMT -6)
There are a total of 2,251,410 posts in 250,442 threads.
View Active Threads


Who's Online
This forum has 157576 registered members. Please welcome our newest member, SwimmymomElaine.
393 Guest(s), 16 Registered Member(s) are currently online.  Details
Lyme Contractor, Summersun, stereofidelic89, 81GyGuy, LymePickle, garylouisville, Roxie60, chicagobulls11, seaskyline, moose1109, LiamsGram, Metro, Poppie, Beejane, jen123, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer